Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2015, 3:35 AM EDT for 4 counties in Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 3:35 AM EDT (07:35 UTC)
- Expired
- Apr 10, 2015, 4:09 AM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Larue County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:37 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
059
WUUS53 KLMK 100735
SVRLMK
KYC029-093-123-179-100815-
/O.NEW.KLMK.SV.W.0072.150410T0735Z-150410T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 AM EDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 415 AM EDT
* AT 331 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
ELIZABETHTOWN...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BARDSTOWN AROUND 350 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NELSONVILLE...BOSTON...
CULVERTOWN...BELLWOOD...BALLTOWN...BOURBON SPRINGS...CRAVENS...
HUNTERS...WITHROW AND SAMUELS FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3796 8564 3781 8534 3743 8570 3749 8597
3762 8605
TIME...MOT...LOC 0735Z 231DEG 49KT 3771 8572
HAIL...0.75IN
WIND...60MPH
$$
ZT4 follow-up statements
237
WWUS53 KLMK 100736
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EDT FRI APR 10 2015
KYC029-093-123-179-100815-
/O.CON.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
LARUE KY-NELSON KY-BULLITT KY-HARDIN KY-
336 AM EDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARDIN...SOUTH CENTRAL BULLITT...WESTERN NELSON AND LARUE COUNTIES
UNTIL 415 AM EDT...
AT 335 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ELIZABETHTOWN...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARDSTOWN AROUND 350 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CULVERTOWN...BELLWOOD...
BALLTOWN...CRAVENS...WITHROW...BOURBON SPRINGS...SAMUELS FIELD
AIRPORT...HUNTERS...DEATSVILLE AND SAMUELS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3796 8564 3781 8534 3743 8570 3749 8597
3762 8605
TIME...MOT...LOC 0736Z 231DEG 49KT 3771 8569
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
ZT675
WWUS53 KLMK 100755
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT FRI APR 10 2015
KYC093-100805-
/O.CAN.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
HARDIN KY-
355 AM EDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3743 8570 3767 8573 3773 8568 3774 8568
3780 8565 3796 8565 3781 8534
TIME...MOT...LOC 0755Z 241DEG 61KT 3783 8540
$$
KYC029-123-179-100815-
/O.CON.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
LARUE KY-NELSON KY-BULLITT KY-
355 AM EDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BULLITT...WESTERN NELSON AND CENTRAL LARUE COUNTIES UNTIL 415 AM
EDT...
AT 354 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDSTOWN...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
LARUE...SOUTH CENTRAL BULLITT AND WESTERN NELSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3743 8570 3767 8573 3773 8568 3774 8568
3780 8565 3796 8565 3781 8534
TIME...MOT...LOC 0755Z 241DEG 45KT 3783 8540
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
ZT000
WWUS53 KLMK 100800 RRA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT FRI APR 10 2015
KYC029-123-100810-
/O.CAN.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
LARUE KY-BULLITT KY-
400 AM EDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BULLITT AND
CENTRAL LARUE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3766 8553 3772 8553 3775 8555 3780 8554
3789 8551 3781 8534 3762 8552
TIME...MOT...LOC 0800Z 235DEG 48KT 3781 8540
$$
KYC179-100815-
/O.CON.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
NELSON KY-
400 AM EDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL NELSON
COUNTY UNTIL 415 AM EDT...
AT 359 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDSTOWN...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3766 8553 3772 8553 3775 8555 3780 8554
3789 8551 3781 8534 3762 8552
TIME...MOT...LOC 0800Z 235DEG 48KT 3781 8540
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
ZT413
WWUS53 KLMK 100809
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EDT FRI APR 10 2015
KYC179-100820-
/O.CAN.KLMK.SV.W.0072.000000T0000Z-150410T0815Z/
NELSON KY-
409 AM EDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NELSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3766 8553 3772 8553 3775 8555 3780 8554
3789 8551 3781 8534 3762 8552
TIME...MOT...LOC 0810Z 235DEG 48KT 3789 8526
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:54 AM EDT, 41 minutes earlier.
Area forecast discussion, Apr 10, 2:54 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 AM EDT Fri Apr 10 2015
...Mesoscale Forecast Update...
Issued at 245 AM EDT Fri Apr 10 2015
An up-tick in storm strength over south central KY has resulted in a
t-storm warning for Logan/Warren counties. Environment is favorable
for possible severe storms over south central KY so expanded Tornado
Watch #52 to the KY/TN border.
Issued at 140 AM EDT Fri Apr 10 2015
Although we held off on a Tornado Watch due to the line of
convection in a weakening state about an hour ago, the line seems to
be increasing in strength over the last 40 min. Although cells are
relatively low topped, they did put down 58kt winds in Evansville
and continue to show strong wind signatures and even some stronger
hail cores showing up in Orange County. With ideal eff. SRH and low
level shear as well as some low level QLCS rotation sigs showing up
on radar, feel a tornado threat is still there. Thus, Tornado Watch
#52 is in effect for southern Indiana and much of central KY through
8 AM EDT/7 AM CDT. DCAPES are quite high over southern IN/north
central KY as well to support a wind damage threat.
With low FFG, will need to watch training t-storms as well for flash
flood warnings.
Issued at 1025 PM EDT Thu Apr 9 2015
Warm sector over central Kentucky and southern Indiana remains quite
juicy, but void of any forcing. Line of strong to severe storms
along the cold front now extends from east-central Illinois back
across SE Missouri into NE Arkansas, and appears to be a bit slower
than advertised. This line looks like it will be the only show in
town.
Environment appears most favorable west of I-65, with DCAPEs now
over 1100 J/kg, so we would expect just about any storm moving into
the area to remain severe, with damaging winds as the main threat.
Hi-res models show this system remaining as a broken line, so
without any cold pool processes, it should continue a fairly slow
eastward march. Best timing for SVR storms appears to be 04-06Z for
areas west of I-65, and just before daybreak for our eastern CWA,
albeit with weakening storms by that time.
.SHORT TERM (Now through Friday Night)...
Issued at 300 PM EDT Thu Apr 9 2015
...Strong to Severe Storms Possible This Afternoon and Tonight...
...Current Conditions...
Severe Thunderstorm Watch #40 has been issued for the northeast CWA
until 02z. This is part of a larger watch and will likely be able to
be cancelled before the proposed expiration. In fact, think our
window will be pretty short in this watch as the forcing responsible
for these storms will lift NE. The main threats will be marginally
severe hail and an isolated damaging wind event. Excessive lightning
and brief heavy rainfall can also be expected with any storm.
Otherwise, we are destabilizing nicely and will remain firmly in the
warm sector all of the afternoon and evening before a strong cold
front quickly passes just before and around dawn. The midday batch
of storms did briefly stabilize portions of southern IN and north
central KY along the Ohio River, however we have already recovered
as current ob at SDF reads 81/66. With the unstable airmass and
subtle ripples in the deep southwest flow, expect that we could
still see isolated to widely scattered storms through the afternoon.
However, the lack of any focused forcing until later in the evening
and overnight should keep things relatively quiet. Any storm that
does form will have the potential to be strong to severe and
vertical wind profiles could support rotating storms.
...Evening and Tonight's Storms...
The surface low currently over southern IA will move into the Great
Lakes tonight ahead of a potent shortwave trough, with the trailing
cold front racing toward the Ohio River Valley overnight. Meanwhile,
a broad area of cyclonically curved upper flow will overspread our
region creating more forcing for ascent along with a 40-50 knot LLJ
established over our region. Our mid level winds will veer, meanwhile
low level winds are expected to back a bit, creating a more curved
hodograph. Our area is expected to remain moderate to strongly
unstable through the early evening hours, where some activity is
possible ahead of a prefrontal trough. Timing for this feature has
slowed and expect we may not see an increase in activity until
between sunset and Midnight. Feel this round of storms would pose
our greatest threat as supercells and broken bowing segements would
be possible. All severe modes would be on the table with this
scenario, although the tornado threat would be quite isolated. Any
storm will produce heavy rain with Flash Flooding certainly a
concern. Will keep the Flash Flood Watch going.
After Midnight, expect the last round of storms to move through the
area in the form of a broken line. Expect that a few bowing segment
and mesovortices will be possible within the line, as well as any
supercell that might be able to develop ahead of the line. Isolated
pockets of damaging wind are expected to be the main threat
overnight, although the isolated tornado threat would continue until
frontal passage. This line is expected to wane in intensity as it
pushes east across our area as we lose some instability. However,
strong southerly flow ahead of the front will be able to keep things
non-diurnal and at least somewhat unstable according SREF SB CAPE
probs. Adding to what instability is left, plenty of forcing and
dynamics should sustain a severe threat.
Cold front moves through around dawn on Friday with a dry conditions
taking over. Highs on Friday are expected to be in the 60s, with
lows Friday night in the lower 40s. A few upper 30s may be possible
as the surface high settles over us.
.LONG TERM (Saturday through Thursday)...
Issued at 235 PM EDT Thu Apr 9 2015
The weekend still looks good, with highs around normal Saturday and
going up on Sunday. A front moves into the region Sunday night,
bringing back rain chances. This front should slow down across our
vicinity, and then looks to lift north again Wed. and Thu. Given the
proximity to the region, do not want to pull pops from any one
period, and blended forecast maintains good chances through the work
week. Temperatures in this pattern are well above normal, though the
location of the front Tuesday could make part of the region cooler.
We will have to watch the location of the rains associated with that
front, for further flood potential.
&&
.HYDROLOGY...
Issued at 346 PM EDT Thu Apr 9 2015
A Flash Flood Watch remains in effect for portions of southern
Indiana and central Kentucky through the pre-dawn hours Friday
(basically until the front passes) for the continued threat of flash
flooding. The air mass over the lower Ohio Valley the past few days
and again today will be characterized by PWATs 1.3 to 1.6 inches,
very high for this time of the year. A swath of 8 to 10 inches has
fallen across southern Indiana and northern Kentucky in the last 14
days, which is 5 to 8 inches above normal. The repeated rounds of
storms this week have kept the ground well-saturated and the
rivers/streams/creeks running high.
The expectation is that this evening and tonight an additional 1 to
locally 3 inches could fall over the course of 1 or 2 rounds of
convection until the front passes. Latest 1-hr flash flood guidance
shows that between 0.75 and 1.25 inches is needed to initiate
problems along the Ohio River counties into the Bluegrass and
Cumberland regions. While storms today should be fairly progressive,
the very low flash flood guidance combined with more than one round
of storms will keep the flash flood threat elevated. We did opt to
expand the watch southwestward where 1-hr FFG is also low.n&&
.AVIATION (06Z TAF Update)...
Updated at 1235 AM EDT Fri Apr 10 2015
Still trying to refine the timing of the convective line, which is
just crossing the Wabash Valley as of 04Z. Looks an hour or two
slower than previously advertised, and we'll try to hone in on about
a 2 hr window for storms. Wind gusts have slacked to around 20 kt,
but we'll carry 30-35 kt gusts while we have prevailing TSRA at
BWG/SDF. Visibilities will most likely drop to IFR or even LIFR in
the heaviest precip, but that will be too brief to even warrant a
TEMPO. Will go MVFR on both ceiling and vis, and keep it above
fuel-alternate. As the storms push farther east, there will be a
substantial weakening trend, which limits confidence in LEX.
Therefore will go with VCTS there as the increasingly broken line
works in.
Because the convective line remains broken with no real cold pool or
trailing stratiform precip, will scale back the post-frontal precip
to a few hrs of VCSH during the morning as ceilings lift to VFR.
Modest cold advection surge will keep gusts around 20 kt through
midday. Look for clearing skies and diminishing winds in the
afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
FOR KYZ023>043-045>049-053>057-061>067-076>078-081-082.
IN...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
FOR INZ076>079-083-084-089>092.
&&
Mesoscale......AMS
Short Term.....BJS
Long Term......RJS
Hydrology......BJS
Aviation.......RASHazardous weather outlook, Apr 10, 2:09 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 209 AM EDT FRI APR 10 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110615- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 209 AM EDT FRI APR 10 2015 /109 AM CDT FRI APR 10 2015/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ EARLY THIS MORNING... ...TORNADO WATCH 52 IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS ARE LIKELY EARLY THIS MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE DAMAGING WINDS AND HEAVY RAINFALL. LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL AND FLOOD POTENTIAL ACROSS SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING EARLY THIS MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS
In the hours before
Local storm report, Apr 10, 3:00 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 1 NE RUSSELLVILLE 36.85N 86.89W
04/10/2015 LOGAN KY 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN IN AND
AROUND RUSSELVILLE.
&&
TTLocal storm report, Apr 10, 3:08 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND DMG PALMYRA 38.41N 86.11W
04/10/2015 HARRISON IN 911 CALL CENTER
TREES DOWN.
&&
TTLocal storm report, Apr 10, 3:09 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG CORYDON 38.21N 86.13W
04/10/2015 HARRISON IN 911 CALL CENTER
TREES DOWN.
&&
TTSpecial weather statement, Apr 10, 3:09 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 AM EDT FRI APR 10 2015
KYZ029>031-034-038-100755-
BULLITT KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-
309 AM EDT FRI APR 10 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASURE RIDGE PARK
TO OKOLONA TO SHEPHERDSVILLE...AND MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
OKOLONA...
LYNDON...
ROUTT AND FISHERVILLE...
MONTCLAIR AND ORCHARD GRASS HILLS...
MIDDLETOWN HEIGHTS AND JOYES...
VEACHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8524 3819 8515 3797 8569 3810 8573
3820 8588 3827 8576 3827 8574 3829 8568
3835 8564 3843 8551
TIME...MOT...LOC 0709Z 238DEG 68KT 3824 8581 3815 8561
3802 8559
ZTLocal storm report, Apr 10, 3:22 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND DMG FAIRDALE 38.11N 85.76W
04/10/2015 JEFFERSON KY BROADCAST MEDIA
TREES UPROOTED.
&&
TTSpecial weather statement, Apr 10, 3:28 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 AM EDT FRI APR 10 2015
KYZ031-033>035-100815-
FRANKLIN KY-HENRY KY-OLDHAM KY-SHELBY KY-
328 AM EDT FRI APR 10 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SHELBYVILLE...AND MOVING
NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHELBYVILLE...
NEW CASTLE...
SMITHFIELD AND MULBERRY...
BELLVIEW AND EMINENCE...
BETHLEHEM AND DEFOE...
FRANKLINTON AND SLABTOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3856 8500 3851 8502 3852 8498 3849 8498
3846 8494 3847 8492 3846 8490 3844 8492
3842 8488 3838 8489 3835 8483 3814 8537
3838 8541 3857 8503
TIME...MOT...LOC 0728Z 229DEG 44KT 3827 8530
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:52 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 3 hr |
| Apr 10, 1:58 AM EDT | Special Weather Statement | LMK | Breckinridge, Hancock, Meade | 42 min |
| Apr 10, 2:06 AM EDT | Special Weather Statement | LMK | Trimble | 44 min |
| Apr 10, 2:20 AM EDT | Special Weather Statement | LMK | Logan, Simpson | 30 min |
| Apr 10, 2:26 AM EDT | Special Weather Statement | LMK | Madison | 29 min |
| Apr 10, 2:33 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 10, 2:39 AM EDT | Severe Thunderstorm Warning | LMK | Logan, Warren | 31 min |
| Apr 10, 2:43 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 27 min |
| Apr 10, 3:04 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 36 min |
| Apr 10, 3:09 AM EDT | Special Weather Statement | LMK | Jefferson, Oldham, Shelby | 46 min |
| Apr 10, 3:19 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 31 min |
| Apr 10, 3:28 AM EDT | Special Weather Statement | LMK | Henry, Shelby | 47 min |
| Apr 10, 3:29 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| Apr 10, 3:36 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe | 39 min |
| Apr 10, 3:38 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 23 min |
| Apr 10, 3:56 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Marion, Taylor | 29 min |
| Apr 10, 4:05 AM EDT | Tornado Warning | LMK | Boyle, Casey, Marion, Taylor | 20 min |
| Apr 10, 4:12 AM EDT | Special Weather Statement | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Spencer and 2 more | 43 min |
| Apr 10, 4:14 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Green, Metcalfe, Monroe and 1 more | 46 min |
| Apr 10, 4:28 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Jessamine, Mercer, Woodford | 27 min |
| Apr 10, 4:29 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Monroe and 1 more | 58 min |
| Apr 10, 4:36 AM EDT | Areal Flood Advisory | LMK | Fayette | 2 hr |
| Apr 10, 4:58 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 27 min |
| Apr 10, 9:20 AM EDT | River Flood Warning | LMK | Bourbon | 23 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.